Alert archive / Alabama / Wind Advisories in 2008

Wind Advisory 5, NWS Huntsville, AL

February 6, 200811 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Feb 6, 2008, 12:51 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 6, 2008, 1:00 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2008, 12:51 PM CST (18:51 UTC)
In effect from
Feb 6, 2008, 1:00 PM CST
Expired
Feb 6, 2008, 6:00 PM CST
In force
5 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 061851
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1251 PM CST WED FEB 6 2008

ALZ001>010-016-TNZ076-096-097-070000-
/O.NEW.KHUN.WI.Y.0005.080206T1900Z-080207T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1251 PM CST WED FEB 6 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG COLD FRONT HAS PASSED OVER THE REGION GIVING WAY TO WINDY
CONDITIONS THIS AFTERNOON. SOUTHWEST WINDS FROM 20 TO 30 MPH
WITH SOME GUSTS TO 40 MPH ARE POSSIBLE. WINDS WILL GRADUALLY SHIFT
TO THE NORTHWEST AS THE COLD FRONT MOVES EAST. THE WINDS WILL DIMINISH
TO 15 TO 25 MPH AFTER 6 PM.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE
PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR
GUSTS IN EXCESS OF 35 MPH ARE EXPECTED.

$$

SL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 6, 10:22 AM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Feb 6, 10:22 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1022 AM CST WED FEB 6 2008

.UPDATE...
THE POTENT TROUGH THAT CAUSED THE CONVECTION LAST NIGHT HAS MOVED
OFF TO THE EAST WITH MOST OF THE PRECIPITATION MOVING OFF TO THE
EAST. THE COLD FRONT IS STILL MOVING ACROSS NORTHERN ALABAMA AND
SHOULD MOVE OUTSIDE THE WHOLE CWFA BY AROUND 18-19Z. A WIND
DIRECTION SHIFT AND DRIER AIR SHOULD BE THE INDICATOR OF FRONTAL
PASSAGE. THERE ARE SOME POCKETS OF BROKEN CLOUDS BEHIND THE COLD
FRONT. HAVE ADJUSTED SKY GRIDS AND POPS TO REFLECT THE TRENDS.

THERE ARE NUMEROUS REPORTS OF SIGNIFICANT DAMAGE FROM THE EARLY
MORNING STORMS. SURVEYS OF THIS DAMAGE ARE UNDERWAY. MORE INFORMATION
WILL BE FORTHCOMING AS IT IS RECEIVED.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

77
Hazardous weather outlook, Feb 6, 11:57 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1157 AM CST WED FEB 6 2008

ALZ001>010-016-TNZ076-096-097-070300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1157 AM CST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE NEEDED FOR EARLY THIS MORNING ONLY.

SL

In the hours before

Local storm report, Feb 6, 6:54 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
654 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     FLASH FLOOD      1 W ARAB                34.33N 86.52W
02/06/2008                   MARSHALL           AL   EMERGENCY MNGR

            BRIDGE REPORTED WASHED OUT NEAR SUNDOWN DRIVE ONE MILE
            WEST OF ARAB.

0639 AM     FLASH FLOOD      2 SE ALBERTVILLE        34.24N 86.18W
02/06/2008                   MARSHALL           AL   EMERGENCY MNGR

            FLASH FLOODING REPORTED OVER HIGHWAY 205 AND MULTIPLE
            REPORTS OF STREET FLOODING ALONG ROSE ROAD IN THE
            ALBERTVILLE AREA.

&&

KWEBER
Local storm report, Feb 6, 7:00 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
700 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     TORNADO          ROSALIE                 34.70N 85.77W
02/06/2008                   JACKSON            AL   EMERGENCY MNGR

            MULTIPLE HOMES DESTROYED ALONG 6 COUNTY ROADS IN THE
            ROSALIE AREA. INJURIES UNKNOWN AT THIS TIME.

&&

KWEBER
Local storm report, Feb 6, 8:15 AM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
815 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HAIL             MOULTON                 34.48N 87.28W
02/06/2008  E0.50 INCH       LAWRENCE           AL   EMERGENCY MNGR

            DIME SIZED HAIL REPORTED NEAR MOULTON.

0315 AM     TORNADO          S MOULTON               34.48N 87.28W
02/06/2008                   LAWRENCE           AL   EMERGENCY MNGR

            TORNADO ON GROUND ON HIGHWAY 36 SOUTH OF MOULTON POSSIBLY
            TRAPPING PEDESTRIANS.

0320 AM     TORNADO          12 E MOULTON            34.48N 87.07W
02/06/2008                   MORGAN             AL   EMERGENCY MNGR

            SEVERAL HOMES DAMAGED IN THE FIVE POINTS AREA.

0320 AM     TORNADO          6 SE MOULTON            34.42N 87.21W
02/06/2008                   LAWRENCE           AL   EMERGENCY MNGR

            TORNADO REPORTED ON HIGHWAY 183 IN THE NORTHERN ALDRIDGE
            GROVE AREA.

0325 AM     TORNADO          8 SW DECATUR            34.49N 87.09W
02/06/2008                   MORGAN             AL   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND IN CHAPEL HILL.

0330 AM     TORNADO          DECATUR                 34.57N 86.99W
02/06/2008                   MORGAN             AL   EMERGENCY MNGR

            A MOBILE HOME WAS BLOWN ONTO ROAD ON THE 3200 BLOCK OF
            MODUS ROAD IN DECATUR.

0330 AM     TORNADO          DECATUR                 34.57N 86.99W
02/06/2008                   MORGAN             AL   EMERGENCY MNGR

            MUD TAVERN FIRE DEPARTMENT DAMAGED WEST OF DECATUR

0335 AM     TORNADO          10 WNW HUNTSVILLE       34.79N 86.75W
02/06/2008                   MADISON            AL   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND WEST OF MONROVIA

0342 AM     FUNNEL CLOUD     HUNTSVILLE              34.73N 86.59W
02/06/2008                   MADISON            AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED AT INTERSECTION OF RESEARCH PARK
            AND HIGHWAY 53.

0347 AM     FUNNEL CLOUD     MADISON                 34.70N 86.75W
02/06/2008                   MADISON            AL   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED ON THE WEST END OF COUNTY LINE ROAD

0348 AM     FUNNEL CLOUD     MADISON                 34.70N 86.75W
02/06/2008                   MADISON            AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED ON COUNTY LINE ROAD.

0420 AM     HAIL             1 S FLINTVILLE          35.05N 86.42W
02/06/2008  E1.00 INCH       LINCOLN            TN   NWS EMPLOYEE

            QUARTER SIZE HAIL REPORTED 1 MILE SOUTH OF FLINTVILLE.

0429 AM     TSTM WND GST     MAYSVILLE               34.77N 86.43W
02/06/2008  E45.00 MPH       MADISON            AL   EMERGENCY MNGR

            45 MPH WINDS REPORTED ON MAYSVILE ROAD AND BELL FACTORY
            ROAD.

0429 AM     HAIL             BELVIDERE               35.13N 86.19W
02/06/2008  E0.25 INCH       FRANKLIN           TN   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED IN BELVIDERE.

0429 AM     HAIL             ARAB                    34.33N 86.50W
02/06/2008  E0.25 INCH       MARSHALL           AL   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED NEAR ARAB

0447 AM     HAIL             GRANT                   34.52N 86.25W
02/06/2008  E0.25 INCH       MARSHALL           AL   PUBLIC

            PEA SIZE HAIL REPORTED IN GRANT.

0520 AM     TORNADO          PISGAH                  34.68N 85.85W
02/06/2008                   JACKSON            AL   EMERGENCY MNGR

            ONE HOME DESTROYED NEAR PISGAH.

0545 AM     FLASH FLOOD      GUNTERSVILLE            34.36N 86.27W
02/06/2008                   MARSHALL           AL   EMERGENCY MNGR

            MINOR FLASH FLOODING OCCURRING IN GUNTERSVILLE.

0545 AM     TSTM WND DMG     GUNTERSVILLE            34.36N 86.27W
02/06/2008                   MARSHALL           AL   EMERGENCY MNGR

            TREE BLOWN DOWN ON HIGHWAY 227 TOWARD STATE PARK.

0625 AM     TORNADO          ROSALIE                 34.70N 85.77W
02/06/2008                   JACKSON            AL   EMERGENCY MNGR

            MULTIPLE HOMES DESTROYED ALONG 6 COUNTY ROADS IN THE
            ROSALIE AREA. INJURIES UNKNOWN AT THIS TIME.

0634 AM     FLASH FLOOD      1 W ARAB                34.33N 86.52W
02/06/2008                   MARSHALL           AL   EMERGENCY MNGR

            BRIDGE REPORTED WASHED OUT NEAR SUNDOWN DRIVE ONE MILE
            WEST OF ARAB.

0639 AM     FLASH FLOOD      2 SE ALBERTVILLE        34.24N 86.18W
02/06/2008                   MARSHALL           AL   EMERGENCY MNGR

            FLASH FLOODING REPORTED OVER HIGHWAY 205 AND MULTIPLE
            REPORTS OF STREET FLOODING ALONG ROSE ROAD IN THE
            ALBERTVILLE AREA.

&&

MPARCUS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:40 AM CSTTornado WarningHUNLawrence50 min
Feb 6, 3:08 AM CSTTornado Warning EmergencyHUNLimestone, Morgan37 min
Feb 6, 3:30 AM CSTTornado WarningHUNMadison45 min
Feb 6, 3:40 AM CSTTornado WarningHUNCullman35 min
Feb 6, 4:11 AM CSTTornado WarningHUNCullman19 min
Feb 6, 4:14 AM CSTSevere Thunderstorm WarningHUNCullman31 min
Feb 6, 4:15 AM CSTSevere Thunderstorm WarningHUNMadison45 min
Feb 6, 4:17 AM CSTTornado WarningHUNMarshall28 min
Feb 6, 4:43 AM CSTTornado WarningHUNDeKalb, Jackson, Marshall32 min
Feb 6, 4:46 AM CSTSevere Thunderstorm WarningHUNCullman29 min
Feb 6, 4:47 AM CSTSevere Thunderstorm WarningHUNJackson43 min
Feb 6, 5:04 AM CSTTornado WarningHUNDeKalb, Jackson26 min
Feb 6, 5:26 AM CSTTornado WarningHUNDeKalb, Jackson19 min
Feb 6, 5:29 AM CSTSevere Thunderstorm WarningHUNDeKalb, Jackson, Marshall31 min
Feb 6, 6:12 AM CSTFlash Flood WarningHUNMarshall3 hr
Feb 6, 6:47 AM CSTFlash Flood WarningHUNDeKalb4 hr

Nearby

Wind Advisories in Alabama, 2008Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.